MAUDE Adverse Event Report: CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM

CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM
Model Number FG-50621
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent femtosecond-laser assisted cataract surgery in the right eye and the micor lens fragmentation system was used to remove the cataractous lens fragments.During lens extraction, a tear occurred in the capsular bag while manipulating one of the final lens fragments.The initial medium-sized tear became enlarged due to brief continued vacuum engagement and there was vitreous loss.The surgeon inserted viscoelastic, removed the micor extractor from the eye, and converted to phacoemulsification.An anterior vitrectomy was performed without incident.The original surgical plan was to implant a multifocal intraocular lens (iol) in the capsular bag; however, due to the intraoperative adverse event, a 3-piece monofocal iol was implanted.The lens was well-centered at the conclusion of the procedure and the patient was expected to have a favorable outcome.Additional patient follow-up was requested from the surgeon.Postoperatively, the patient's best corrected visual acuity (bcva) is 20/30 and the patient is doing well.The preoperative bcva was requested for comparison.
 
Additional Manufacturer Narrative
The micor extractor was discarded by the customer at the time of the event and is not available for evaluation.The device history records were reviewed and there were no discrepancies or unusual findings that relate to the reported event.The surgeon attributed the event to a post-occlusion surge when extracting the final piece of nucleus.The device labeling identifies capsular rupture as an inherent safety risk.The manufacturer has reviewed the event in the context of internal complaint data and postmarket surveillance.Based on currently available information, the reported rate of capsular tears and vitreous loss associated with the device remains very low and is below the rates reported in the literature and postmarket data for other legally marketed devices in the same product code.This conclusion is based on internal postmarket surveillance trend analysis and literature review.The manufacturer will continue to monitor for any emerging trends.Manufacturer's reference #: (b)(4).

Brand Name
MICOR LENS FRAGMENTATION SYSTEM
Common Device Name
PHACOFRAGMENTATION SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer (Section G)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY, INC.
8740 technology way
reno NV 89521
Manufacturer Contact
andrew rybold
8740 technology way
reno, NV 89521
7754731014
MDR Report Key22693129
Report Number3012123033-2025-00002
Device Sequence Number8306649
Product Code HQC
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K242801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberFG-50621
Device Lot NumberFG25021810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMTOSECOND LASER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale